Alert archive / Florida / Flash Flood Warnings in 2009
Flash Flood Warning 52, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Sep 20, 2009, 5:26 PM CDT for Escambia County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2009, 5:26 PM CDT (22:26 UTC)
- Expired
- Sep 20, 2009, 7:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Escambia County, FL
The radar
The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1600 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMOB 202226 FFWMOB FLC033-210030- /O.NEW.KMOB.FF.W.0052.090920T2226Z-090921T0030Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 526 PM CDT SUN SEP 20 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL ESCAMBIA COUNTY IN NORTHWEST FLORIDA... * UNTIL 730 PM CDT * AT 523 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE MCDAVID TO BOGIA TO BAY SPRINGS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLASH FLOODING TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3084 8750 3092 8730 3076 8731 3074 8748 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 3:55 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Sep 20, 3:55 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 355 PM CDT SUN SEP 20 2009 .SHORT TERM TONIGHT THOUGH TUESDAY NIGHT...DEEP MID/UPPER LEVEL SOUTHWEST FLOW BETWEEN UPPER LOW OVER THE CENTRAL PLAINS AND UPPER HIGH OVER THE EASTERN GULF OF MEXICO WILL CONTINUE. THE DEEP MOIST FLOW WILL MAINTAIN A HIGH AMOUNT OF ATMOSPHERIC MOISTURE WITH PRECIPTABLE WATER VALUES NEAR 2 INCHES. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL ALSO CONTINUE AS A SERIES OF UPPER IMPULSES MOVE OVER THE AREA. HIGH TEMPERATURES WILL REMAIN SLIGHTLY ABOVE BELOW NORMAL WITH AFTERNOON HIGHS RANGING FROM 86 TO 90 DEGREES. OVERNIGHT LOWS WILL BE QUITE A BIT ABOVE NORMAL...AND RANGE FROM 68 TO 72 INLAND AREAS AND FROM 72 TO 76 DEGREES ALONG THE COASTAL SECTIONS. WEDNESDAY THROUGH SATURDAY...UPPER HIGH OVER THE EASTERN GULF OF MEXICO WILL MOVE WEST ACROSS THE GULF OF MEXICO IN THE TRANSITION PERIOD...AND END UP OVER CENTRAL MEXICO BY THE END OF THE WEEK. A SURFACE RIDGE EXTENDING FROM THE MID ATLANTIC STATES INTO THE NORTHEAST GULF OF MEXICO WILL BE REPLACED BY AN INVERTED TROUGH ON TUESDAY AND THEN PERSIST THROUGH THE REMAINDER OF THE FORECAST. STILL EXPECT AT LEAST A SCATTERED COVERAGE EACH DAY AND NIGHT THROUGH FRIDAY NIGHT. NO CHANGES WERE NEEDED TO THE PREVIOUS GRIDDED FORECASTS. /22 && .MARINE...A SURFACE LOW NORTHWEST OF THE REGION WILL DRIFT NORTH AS A SURFACE RIDGE DEVELOPS SOUTHWEST OVER THE NORTHERN GULF. THESE FEATURES WILL KEEP WINDS SOUTH TO SOUTHEAST AROUND 10 KNOTS UNTIL TUESDAY. WIND WILL BACK TO EAST AND NORTHEAST AS AN EASTERLY WAVE MOVES ACROSS FLORIDA AND WEAKENS OVER THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE. WAVE HEIGHTS MOSTLY 1 TO 2 FEET UNTIL MID WEEK THEN GOING FOR 3 R 4 FEET WITH THAT EASTERLY WAVE STEEPENING THE P-GRADIENT. SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE OVER THE MARINE AREA. /77 && .AVIATION 18Z ISSUANCE...SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS INLAND THIS AFTERNOON. MVFR TO LIFR CONDITIONS WITH LIFR MORE LIKELY IN THUNDERSTORMS. IFR CONDITIONS SHOULD BE SHORT LIVED AND OCCUR WITH THE HEAVIEST RAIN CORES ALTHOUGH MVFR CONDITIONS MAY SURROUND THE LIGHTER PRECIP AREAS. A FEW PATCHES OF IFR OR MVFR IN MIST MONDAY MORNING ESPECIALLY AROUND DEPRESSIONS AND NEAR RIVER BOTTOMS. /77 && .FIRE WEATHER...A BROAD SURFACE LOW PRESSURE SYSTEM OVER EASTERN LOUISIANA AND SOUTHWEST MISSISSIPPI IS FORECAST TO MOVE SLOWLY TOWARD NORTH ON SUNDAY. THE ENVIRONMENT WILL CONTINUE TO SUPPORT THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK. STORMS AND ASSOCIATED LIGHTNING HAZARDS WILL IMPACT AGENCIES DOING ANY OUTDOOR WORK...FIRE PLANNING INITIATIVES. LOWEST HUMIDITY REMAINS WELL ABOVE CRITICAL LEVELS WITH DAYTIME DISPERSION BEING FAIR TO AVERAGE. PATCHY FOG POSSIBLE TONIGHT IN SOME AREAS AS DISPERSION BECOMES POOR. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 87 72 88 / 30 60 30 60 PENSACOLA 74 88 74 88 / 20 50 20 40 DESTIN 77 86 77 87 / 20 40 20 30 EVERGREEN 69 87 69 88 / 30 60 30 60 WAYNESBORO 71 87 70 88 / 40 60 40 60 CAMDEN 70 87 69 88 / 40 70 30 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Sep 20, 6:00 AM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT SUN SEP 20 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-211200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CDT SUN SEP 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...INLAND SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA... .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE NORTHERLY OVER THE AREA AGAIN TODAY. A FEW SHOWERS AND STORMS CAPABLE OF PRODUCING BRIEF HEAVY RAIN...SUFFICIENT FOR A QUICK INCH OR MORE OR RAIN THAT MAY CAUSE LOCALIZED PONDING OF WATER IN LOW PLACES AND POOR DRAINAGE AREAS. DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEK...MAINLY EARLY MORNINGS TO EARLY EVENINGS. ISOLATED POCKETS OF HEAVY RAIN WILL CONTINUE TO BE A POSSIBILITY WITH THE RISK FOR LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...BOTH IN RURAL SETTINGS AND URBAN AREAS. . SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER NETWORKS FOR SEVERE WEATHER IS NOT EXPECTED TO BE REQUIRED.
In the hours before
Special weather statement, Sep 20, 12:32 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1232 PM CDT SUN SEP 20 2009 ALZ053-055-201815- MONROE-CLARKE- 1232 PM CDT SUN SEP 20 2009 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN MONROE AND EXTREME EASTERN CLARKE COUNTIES... AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES WEST OF MANISTEE...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... PERDUE HILL...CLAIBORNE...FINCHBURG...FOUNTAIN...KEITH AND FRANKLIN THROUGH 115 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Sep 20, 1:55 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 155 PM CDT SUN SEP 20 2009 ALZ062-FLZ001-003-201945- INLAND ESCAMBIA-INLAND SANTA ROSA-UPPER BALDWIN- 155 PM CDT SUN SEP 20 2009 ...A STRONG THUNDERSTORM WILL AFFECT BALDWIN...ESCAMBIA AND SANTA ROSA COUNTIES... AT 152 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS FOUND A STRONG THUNDERSTORM 3 MILES WEST OF BAY SPRINGS...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WALNUT HILL...OAK GROVE AND BRATT THROUGH 245 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 4 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 2:23 PM CDT | Areal Flood Advisory | MOB | Escambia | 112 min |
Nearby
Flash Flood Warnings in Florida, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.